Bump After Juvederm in Lips

I had juvederm injected in my lips almost 2 weeks ago and now I have a bump on the top lip, does this go away? I had juvederm injected into my lips about 12 days ago, and my lips have been looking great and the swelling has gone away. All of a sudden, I noticed a fairly large bump had formed on my upper lip but more underneath. Is this normal, and will it go away? This really came out of nowhere!

Doctor Answers 9

Bump On Lip After Juvederm

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Sometimes there can be some lumpiness with filler. Normally giving it some time will allow it to resolve on its own. Patients can massage the lump a few times a day to help soften it up. If it is something that persists or is bothersome, you may talk to your injector about hyaluronidase to dissolve the filler. Follow up with your injector just to confirm there is nothing else going on and see what they recommend after evaluating you in person.

Lip augmentation

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Sudden appearance of a lump days after the injection into the lip is a problem that your doctor need to see and rule out infection . Call your doctor for examination to dtermine what is the problem

Samir Shureih, MD
Baltimore Plastic Surgeon

Bumps after juvederm

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Lip filler bumps is fairly common after filler.  The bumps can occur early on and many settle down.  Although massage after filler is considered a mainstay, beware that massage can drive the filler into another location if done too early.  

Reasons for bumps after filler:

  • Technique- Filler may have been used too superficially or wrong type of filler
  • Mouth movements- In some patients their movements can promote the accumulation of bumps and an alternative technique can be advocated.

Treating lip filler bumps:

  • Observation +/- massage-  Should be done for almost all lip filler bumps for 2 weeks.  For our patients we usually advocated massage after 48-72 hours to let the filler settle into place.
  • Reversal- A reversal agent can be used such as Vitrase to dissolve the filler if there is a large obvious persistent bump
  • Additional filler- An expert filler injector can used improved technique to mask the lip bumps.

The application of lip filler is very technical and should be done by an expert injector.

Anil R. Shah, MD
Chicago Facial Plastic Surgeon
4.8 out of 5 stars 171 reviews

You might also like...

Bumps and uneveness following Juvederm

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

I am sorry that you are having some bumps in your lips following your Juvederm injection.  These uneven areas can arise if the material is placed too superficially.  The best (and worst) feature of the hyaluronic acid fillers is that they do go away with time.  If this bump doesn't resolve in a few weeks, you can go back to your doctor to have this area treated with hyaluronidase to dissolve some of the juvederm.

Unusual bump after Juvederm injection is common

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Lumps and bumps after filler injections are common.  I would wait another 2 weeks to see if resolves on it's own, if not, then return to your injector for an evaluation and treatment.

A bump in the lips after Juvederm can be dissolved away

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

A bump in the lips after Juvederm can be dissolved away. However, we usually like to wait about a month after the procedure to make sure there’s no swelling or bruising left.

Juvederm injection to the lips. Nodule after lip augmentation.

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

The bump you have on your lip 2 weeks after injection of Juvederm for lip augmentation may represent either a hematoma or a small amount of superficial product. Allow 4 weeks to expire and if still present consider injection of a small amount hyaluronidase. I hope this helps.

Bump after Juvederm on the lip

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

If there is a delayed bump after Juvederm was injected into your lip you should see your doctor to make sure it is not an infection, granuloma or migration . Possibly hyaluronidase can be injected and flatten the lump

Ronald Shelton, MD
Manhattan Dermatologic Surgeon
4.9 out of 5 stars 38 reviews

Bump on lip after fillers

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

A bump on the lip may be several different things.  It could be the filler itself which you may be able to massage out. It could be a small hematoma.  It can also be a small cold sore that is developing. These are just a few things it could be.  Speak with your doctor.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.